Any help?: I am pretty much at my wits... - Mental Health Sup...

Mental Health Support

30,260 members16,644 posts

Any help?

patez profile image
6 Replies

I am pretty much at my wits end with insomnia.

My Father recently passed away, and I have struggled with ànxiety for many years.

I actually live in Thailand, and have been seeing a psychiatrist for years, and I have been prescribed 0.5 MG clonazepam 2 times a day, and 2mg clonazepam at night, but I still can't sleep. I literally have to drink at least half a bottle of vodka (mixed with diet cola and lots of ice) at night, which sometimes helps, but not always. On top of losing my father, I have also split up with my long term girlfriend .

I also take magnesium to try and help me to sleep, but nothing really helps.

I suffer with extreme anxiety, mostly due to worry about future finances.

I will not get my uk pension for another 2 years and, and I am living on meagre savings, which will run out before I get my uk pension.

I very recently had to use a lot of savings for a heart operation ,which I am really struggling to recover from.

Basically, I just need to sleep, but the 2mg clonazepam and magnesium at night doesn't help.

Any recommendations for an alternative to 2mg clonazepam at night would be appreciated.

I know that it will not take away my extreme anxiety, but I am reaching out, in desperation, for any help or support.

I really just want to take a tablet to help me sleep.

I have a big bruise on my arm, and a cut to my head, when I fell over in the bathroom, because I got very drunk, trying to get some sleep.

Help me if you can.

Patez.

6 Replies
curly-quavers profile image
curly-quavers

hi must say drinking wont help with your heart or you sleep. maybe prozac will help and hot milky drink before bed. These days i think you can draw your pension when you reach 62 but you get less in the long run. best of luck.

patez profile image
patez in reply to curly-quavers

Hi.

Thanks for your reply.

I have never seen or heard about getting the UK OAP early? Perhaps you can elaborate?

Prozac is actually very good, but it knocks me out for all day also!

I will talk with the heart specialist here in Thailand when I have my follow up appointment in 2 weeks time. He has already suggested that my sudden onset of extreme fatigue and insomnia is related to starting taking the statins he prescribed.

Patez

philtina profile image
philtina

As a dedicated insomniac alcohol is only a temporary fix, So sorry for your loss but u have to see what's around you. Listen you have a choice, Bury yourself in everything bad that happens in your life or see what you have around you, I'm so sorry to sound so brutal, So am there, Please look at the positive around u, Your Son Daughter, Husband, Sister, Life and friends. Talk to them, Its not weak to talk look and appreciate what life offers you. SORRY but please LIVE X

patez profile image
patez in reply to philtina

Hi.

Thanks for answering.

I don't have any family or friends to turn to.

Before my Father passed away I led a very active and healthy lifestyle, sailing nearly every day, but the heart operation has put a stop to all that. Doctor has told me that my sudden extreme fatigue and insomnia is due to starting taking statins!

I will see the heart specialist in 2 weeks time and discuss it further with him.

Hopefully he can prescribe something stronger/better than the 2 mg clonazepam to help me sleep?

Patez

philtina profile image
philtina in reply to patez

Bless u Patez, stick with what the specialist says but tell them how you feel they may be able to change your medication. Do you not have any social clubs you could visit; I know it's often hard to take that first step especially on your own. You used to sail, I love boats and being on the water but have to have an engine I'm not good at wind power it takes a lot of skill, and I don't have that. I had a 1962 mahogany launch that I restored it took me years. Listen to me waffling on. Perhaps you could find a sailing club to visit and make friends even if you no longer sail. Kind regards Phil

patez profile image
patez in reply to philtina

Hi.

Thank you for your kind words and support.

Patez

You may also like...